MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231821
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The exp date is currently unavailable.The complaint devices were received and evaluated.The original packaging was received with the screw broken into 4 pieces.Visual observation confirms the distal tip of the screw is completely broken.Notching and/or tapping are necessary when inserting the interference screw with bone-tendon grafts.The failure could be attributed to user technique issue.However, we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.Further, a review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by our affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the milagro advance screw 8x30mm device was broken.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Correction: further investigation determined that the device evaluation from the previous report was missing some information important to the investigation.The investigation has been updated to reflect this information.Updated investigation summary: the complaint device was received and evaluated.The complaint can be confirmed.The original packaging was received with the screw broken into four pieces.Visual observation confirms the distal tip of the screw is completely broken.Notching and/or tapping are necessary when inserting the interference screw with bone-tendon grafts.The failure could be attributed to the user not properly notching and/or tapping.However, we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.Further, a review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: product investigation summary: evaluation statement: there were two (2) separate complaints reported to us which involved two (2) separated procedures with one (1) milagro advance screw involved in each.Both complaint devices were returned together.However, we cannot discern which part-lot device combination pertains to which procedure.Therefore, both complaint device evaluations will be documented for the devices received.Evaluation for lot l374383: the original packaging was received with the screw broken into four (4) pieces.Visual observation confirms the distal tip of the screw is completely broken.Evaluation for lot l630395: the original packaging was received with the screw broken into four (4) pieces.Visual observation confirms the distal tip of the screw is completely broken.Since both devices were found to be broken, the complaint can be confirmed.Notching and/or tapping are necessary when inserting the interference screw with bone-tendon grafts.The failure could be attributed to the user not properly notching and/or tapping.However, we cannot discern a definitive root cause for the reported failure.Device history record (dhr) reviews for both lots of product have been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaints.Our results indicate that these batches of product were processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Lot/h4 device manufacture date: l374383 (expiration date 03/31/2020, manufacture date 04/20/2020) or l630395 (expiration and manufacture date unknown) udi: (b)(4) (10) - incomplete the expiration date is not currently available.Additional procedure captured in medwatch: 1221934-2018-50275.
 
Event or Problem Description
Additional information received from affiliate on 12/20/2018 reporting that only 1 of the devices was involved with this complaint, and the other 1 device that was returned was involved in a separate procedure.

Brand Name
MILAGRO ADVANCE SCREW 8X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7977693
Report Number1221934-2018-54991
Device Sequence Number11172884
Product Code HWC
UDI-Device Identifier10886705022267
UDI-Public10886705022267
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231821
Device Lot NumberL630395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer10/19/2018
12/20/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date10/26/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1